Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What causes dry cough after fever?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 1088 Questions
Y 5 year old woke up with a fever of 102 yesterday. I took her to the doctor and he said she had the flu and prescribed tamiflu. Worh that being said, she atill has the fever of 101.5-102.5 but no other symptoms except a dry cough. She has had the cough for over the week prior. Shes starving and normal. I do not feel this is the flu but what else could it be?
Posted Fri, 28 Feb 2014 in Child Health
Answered by Dr. Eric Goldstein 2 hours later
Brief Answer: fever Detailed Answer: Hi, Thank you for your question. I am sorry about your child's illness. If this is the flu, then a course of Tamiflu could shorten the course of the illness. However, I would still anticipate a few days of fever and discomfort, including cough. If this isn't the flu, I would say the most likely diagnosis is still a viral illness. These are ultimately harmless, although, like the flu, the children may be uncomfortable for a few days. In either case, hydration is vital. Appetites may decrease but fluid intake must not stop. Cough medicines are typically not recommended in pediatrics. But sometimes a cool mist vaporizer or humidifier can be helpful. I suggest that if the fever persists for another 2-3 days, you have your child re-examined. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor